Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On Kolmogorov's inequalities $ \tilde{f}_p \leq C_p$, $ f_1$, $ 0<p<1$


Author: Burgess Davis
Journal: Trans. Amer. Math. Soc. 222 (1976), 179-192
MSC: Primary 42A36; Secondary 60J65
MathSciNet review: 0422983
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mu $ be a signed measure on the unit circle A of the complex plane satisfying $ \vert\mu \vert(A) < \infty $, where $ \vert\mu \vert(A)$ is the total variation of $ \mu $, and let $ \tilde \mu $ be the conjugate function of $ \mu $. A theorem of Kolmogorov states that for each real number p between 0 and 1 there is an absolute constant $ {C_p}$ such that $ {({(2\pi )^{ - 1}}\smallint _0^{2\pi }\vert\tilde \mu ({e^{i\theta }}){\vert^p}d\theta )^{1/p}} \leqslant {C_p}\vert\mu \vert(A)$. Here it is shown that measures putting equal and opposite mass at points directly opposite from each other on the unit circle, and no mass any place else, are extremal for all of these inequalities, that is, if $ \nu $ is one of these measures the number $ {({(2\pi )^{ - 1}}\smallint _0^{2\pi }\vert\tilde \nu ({e^{i\theta }}){\vert^p}d\theta )^{1/p}}/\vert\nu \vert(A)$ is the smallest possible value for $ {C_p}$. These constants are also the best possible in the analogous Hilbert transform inequalities. The proof is based on probability theory.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42A36, 60J65

Retrieve articles in all journals with MSC: 42A36, 60J65


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1976-0422983-7
PII: S 0002-9947(1976)0422983-7
Keywords: Conjugate function, Brownian motion, Kolmogorov's inequalities
Article copyright: © Copyright 1976 American Mathematical Society